I've been off my fentanyl patch now for 56 hours with the help of suboxone. I have become incredibly sick to the point that my digestive system is no longer working properly. My doctors are calling it a motility issue, most likely due to narcotic usage. I've broken my neck twice in the last 16 years, I am 44 years old. I have lost over 75lbs in less than a year and now down to just over 100lbs. A new doctor put me on suboxone 2 days ago and took me off of my remaining 100mcg fentanyl patch. I had weaned myself off of 50mcg over the previous 15 days and had also removed all the lortabs so I wouldnt take them as well. I'm surprised at how little side effects I'm suffering, but my abdominal pains have increased, not sure if it's withdrawl, or just my continued pain. My question, will I be able to stop suboxone easily, how long will I need to be on this and will I experience withdrawl once I stop this new medicine? I couldn't get a straight answer from this doctor, he told me that I'd be on it indefinitely which I was NOT happy with... Please help me :) I really need answers
As long as the buprenorphine is in your system and you also take Fentanyl you will most likely experience some kind of withdrawal do to the fact that Buprenorphine (Suboxone and Subutex) is a antagonist which basically means that it blocks other drugs from entering the Opioid receptors. The manufacture stated that in their study people still had buprenorphine in there system after 11 days. Now I'm not sure if you're switching back to Fentanyl or if you're stopping the Fentanyl for Suboxone or the other way around. As far as stopping Buprenorphine I personally didn't have a problem with it. I was on it for 1.5 years and just got off it to get on Fentanyl. You may experience withdrawal symptoms when you stop taking the Buprenorphine but these will usually go away when it's out of your system which is approximately 40 to 88 hours. Remember it depends on the person as well. Some people still had it in their system after 11 days. It may take some time but you will be able to get off this medication with your doctors assistance. Hope this helps and I wish you the best of luck! Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 May 2010 • 3 answers
Posted 26 Jul 2010 • 5 answers
Posted 23 Nov 2010 • 2 answers
Posted 22 Dec 2010 • 1 answer
Posted 16 May 2011 • 1 answer